MAUDE Adverse Event Report: RAYNHAM CODMAN LUMBER CATHETER KIT; SHUNT, NERVOUS SYSTEM & COMPS

RAYNHAM CODMAN LUMBER CATHETER KIT; SHUNT, NERVOUS SYSTEM & COMPS
Model Number 82-1707
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported a lumbar catheter (id 821707) was used on a lumbar insertion and the tip of the catheter shredded apart once it was inserted into the patient.All visible parts were recovered.No patient injury reported.Surgical delay was reported; however, it is unknown for how long.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h10.The codman lumber catheter was not returned for evaluation.Device history record (dhr) review - the batch record was reviewed for any anomalies or ncs related to the finished lot (j57g69), and it is noted that no anomalies occurred during the manufacturing process.Failure analysis - product was not returned to the analysis site for failure analysis due to shipping/logistics difficulties, however photos were provided of the product for analysis, and the following was performed on the provided photos: in the photos provided, there is visible damage to one end of the catheter, confirming the customer¿s complaint of the product ¿shredding¿ apart.The complaint was confirmed in the complaint investigation.The possible root causes include inadequate tip to catheter bond strength or incorrect surgical technique.

Brand Name
CODMAN LUMBER CATHETER KIT
Common Device Name
SHUNT, NERVOUS SYSTEM & COMPS
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA
Manufacturer (Section G)
RAYNHAM
325 paramount drive
raynham MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15065723
Report Number3014334038-2022-00159
Device Sequence Number5504198
Product Code JXG
UDI-Device Identifier10886704040811
UDI-Public10886704040811
Combination Product (Y/N)N
PMA/510(K) Number
K964923
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number82-1707
Device Catalogue Number821707
Device Lot NumberJ57G69
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date10/19/2022
Date Device Manufactured10/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown